Bit of a setback after last chemo - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,734 members2,851 posts

Bit of a setback after last chemo

magstherunner profile image

Last chemo was on Friday October 29th. Usual after effects - i.e. OK Friday and Saturday up to the evening; not too bad Sunday until the afternoon. As usual started to feel yukky and went to bed. Had a bit of cornflakes Monday morning and then nothing and off to bed again. Taking anti sickness pills 3 times a day from chemo, Metclopramide). Monday night, sick as a dog, vomiting nothing even after a sip of water and up all night visiting the bathroom, retching until my diaphragm hurt! Then severe headache and - hallucinations! Music and strange visuals like a new age movie. Tuesday morning phoned the Poole cancer care centre and went in. Was looked after brilliantly by doctor and nurse. Re hydration drip, pain killer and anti sickness drip and stayed in overnight. MRI scan on the Wednesday morning first thing to check for brain mets or other abnormality. Nothing untoward found - brain seems to be present and correct! Upshot is I was told that I had been "Super dehydrated". The hospital doctor is going to suggest to my consultant that he change the anti sickness medication. After my "holiday" from chemo for 3 rounds, treatment seems to be hitting me harder than before. Bah! hate it! To add insult to injury, the site of the canula got infected and I've been on antibiotics, additionally have developed a cough which feels a bit like a chest infection - but been on antibiotics which work for chest infections - so maybe not bacterial. Don't think it's covid though as eating well now and tasting everything nicely!

Haven't had a lot of energy since this episode so no walk/jogs or swimming to date since. Being kind to myself and trying to take it easy (not really in my nature).

Well, that's my story, not awful exactly but not great either. Take care everyone.

6 Replies

Hello magstherunner,

With vomiting after chemo it is easy to quickly become very dehydrated, without even realising that is what is happening to you. It is good to hear that the cancer information centre were quick to act as its important to seek medical advice in this type of situation and given iv fluids to rehydrate you. There are various drugs (anti-emetics ) which will help with the sickness, it is sometimes trial and error to find the one which works best for you below I have added a link to cancer research with general information on nausea and sickness during cancer treatments.

cancerresearchuk.org/about-...

Please do be kind to yourself, at the moment your are going through a lot and it is very common to feel low energy levels during cancer treatment, I know someone like yourself who is normally very active it can be hard to slow down, this is your body's way of telling you it needs a rest in order to recover.

If you would like to discuss anything you can either email us at lungcancerhelp@roycastle.org or call our free phone nurse led helpline number on 0800 358 7200

Kind regards

The Roy Castle Support Team

Hi mags that such ashame I hope things get better for you. You were doing so well thinking of you x

magstherunner profile image
magstherunner in reply to Red58

Thanks Red, hope you are going along OK. Mx

Hi Mags well you are having a tough time at the moment. Good they checked you all out nothing better than a good MOT 🙂 . Be kind to yourself even though it can be hard sometimes when we're normally quite active people. Rest when needed and do things when you can. I resigned myself to this as frustrating as it was at times it worked. It won't be for long so try and relax. Take care and look after yourself 🤗 xx

Thanks Ollie. So glad to have this platform when needed. Lots of love, take care. ❤ Mx

Hey Magsthanks for sharing your update. A few bumps in the road there, but so pleased that your brain scan is clear and you have a good appetite 👏. I'm sure it won't be long before you feel a little more like yourself again.

Best, Sarah x

You may also like...